Alert archive / Missouri / Tornado Warnings in 1998
Tornado Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 4, 1998, 11:23 PM CDT for New Madrid County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 4, 1998, 11:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County New Madrid County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2737 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 050423 RRA TORPAH MOC143-050445- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1123 PM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 1145 PM CDT * AT 1120 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 35 MILES SOUTH OF CAPE GIRARDEAU...OR JUST NORTH OF NEW MADRID...MOVING EAST SOUTHEAST AT 30 TO 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEAR FARRENBURG AND HENDERSON MOUND BY 1130 PM THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWI$SE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND DOORS. ABANDON CARS AND MOBILE HOMES FOR A STURDIER BUILDING OR GET INTO A DITCH OR CULVERT. BEWARE OF RISING WATER. DH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:15 PM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 1:15 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUN 4 1998 MAIN CONCERN IS POTENTIAL FLOODING SITUATION TONIGHT AND FRIDAY. QUASI STATIONARY FRONT ACROSS NORTHERN TENNESSEE AND ARKANSAS IS PROGGED TO MOVE LITTLE. UPPER LEVEL IMPULSES ARE FORECAST TO MOVE EAST NORTHEAST ACROSS THE REGION DURING THE PERIOD. ONE OF THE MORE SIGNIFICANT SHORTWAVES WILL REACH SW MISSOURI AROUND 12Z FRIDAY. IN RESPONSE...THE ETA DEVELOPS A WEAK 850 MB WAVE OVER WRN MISSOURI TONIGHT...WHICH WILL STRENGTHEN LOW LEVEL INFLOW INTO THE FRONT. AIR MASS IS EXTREMELY MOIST AND UNSTABLE SOUTH OF THE FRONT. K INDICIES ARE OVER 40 WITH PRECIPITABLE WATER VALUES NEAR 1.75 INCHES. TRAINING OF ECHOES IS AGAIN A POSSIBILITY...MUCH LIKE THE SCENARIO THIS MORNING NEAR THE TENN/KENTUCKY BORDER. CO-OP OBSERVER AT FULTON KY REPORTED 3.6 INCHES IN 3 HOURS. GREATEST RISK OF FLASH FLOODING WILL LIKELY BE IN TENN AND ARKANSAS BORDER COUNTIES TONIGHT. WILL COORDINATE ON NEED TO ISSUE FLASH FLOOD WATCHES. MODELS BEGIN TO DIVERGE IN LATER PERIODS...WITH ETA PUSHING THE DEEP MOISTURE AND THE FRONT FURTHER SOUTH THAN THE NGM. NGM SCENARIO RAISES FLOODING CONCERNS FOR LATER PERIODS. IN THE SHORTER TERM... THE ETA QPF PROGS KEEP THE HEAVIEST RAINFALL ALONG THE SRN BORDER OF KY AND SEMO. MODELS SEEM TO BE UNDERESTIMATING THE ELEVATED CONVECTION OCCURRING WELL NORTH OF THE FRONT...AND THEREFORE MODEL POPS WERE A LITTLE UNDERDONE TODAY. TEMPERATURES ARE BELOW MODEL FORECASTS DUE TO EXTENSIVE CLOUDINESS AND CONVECTION. NEW NGM MOS NUMBERS SEEM TO LATCH ONTO THIS...AND THEY APPEAR REASONABLE. MY/JK
Nearby
Tornado Warnings in Missouri, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.